Alert archive / Missouri / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 142, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 1999, 6:07 PM CDT for Boone County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1999, 6:07 PM CDT (23:07 UTC)
- Expired
- Jun 8, 1999, 6:40 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Boone County, MO
The radar
The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 914 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSTL 082306 SVRSTL MOC019-082340- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 607 PM CDT TUE JUN 8 1999 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN CENTRAL MISSOURI * UNTIL 640 PM CDT * AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR COLUMBIA... MOVING NORTH AT 5 MPH. * LOCATIONS THAT WILL BE AFFECTED... COLUMBIA BROWN STATION SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. RP/ST
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:41 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 8, 4:41 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 441 PM CDT TUE JUN 8 1999 MAIN FCST PROBLEM: PCPN CHCS AGAIN. RATHER HURRIED THIS AFTN WITH ANALYSIS OF UPPER AIR AND MODELS WHILE DOING DOUBLE DUTY ON SHORT TERM AND AVIATION EVENTS. QUICK GLANCE OF MODEL INITIALIZATION WITH RESPECT TO WV IMAGERY THIS AM SHOWED ALL MODELS WITH SOME DEGREE OF ERROR WITH VORT CNTR THAT WAS OVER XTRM NERN KS...AS WELL AS WEAK SHRT WVS RIDING ON WSTRN SIDE OF UPPER RIDGE. MODELS LOOKED REASONABLY WELL WITH STRONGER UPPER LVL FEATURES. THE 12Z MON NGM RUN HAD THE BEST RATE OF MOVEMENT OF NERN KS/WRN MO VORT MAX. ADJUSTMENT OF THE 12Z MON NGM RUN...BY PLACING THE VORT CNTR EWD FROM ITS ORIG POSTN...RESULTED IN A VORT TRACK THAT NAILED THE POSTN WELL. THE 12Z RUN OF THE RUC THIS MORNING HAD GOOD HANDLE ON VORT CNTR AS WELL. AFT LOOKING AT ALL THREE MODELS FROM TODAYS 12Z RUN...THE ETA AND AVN HAD THE BEST HANDLE WITH VORT CNTR OVER NERN KS/NRN MO AS COMPARED TO THE NGM...HOWEVER WERE A BIT TO FAR NORTH. MANUAL ANALYSIS OF 500MB INDICATED SVRL COLD TROFS AND WK SHRT WVS XTNDG FROM WRN OK TO WRN TX. MAIN UPPER JET WAS WELL TO THE NW OF THE PLNS...SO MOVMNT OF UPPR FEATURES OVER THE OZARKS WILL BE SLOW AT BEST. A CLOSED 500MB LOW WAS JUST WEST OF FL WITH 12HR HT FALLS INDICATG A SLOW NWD PROGRESSION. I AM CONFIDENT WITH THE ETA AND AVN SOLN WITH VORT CNTR...ALTHOUGH WITH A SWD ADJUSTMENT...THIS SYSTEM WILL CONT TO PULL NEWD TO ERN IA TONIGHT...UVV ASSOC WITH THIS FEATURE HAS ALREADY DECRSD OVER THE NRN MOST COUNTIES SINCE TCU AND TSTMS HAVE DIMINISHED DURG THE LAST THREE HRS. MOST ACTION WAS OVR NRN...NERN...AND ERN MO. DIURNAL HTG OF UNSTABLE AIRMASS WAS CAUSING CU AND SOME TCU...WITH SOME BRIEF ISOLD TSTMS...BUT RE-DVLPMNT WAS ALMOST NON-EXISTENT AS COMPARED TO YESTERDAY. BELIEVE THAT CU AND TCU ENTRAINED RELATIVELY DRIER AIR AT 850MBS...AS COMPARED TO YESTERDAY...AND RESULTED IN THE SHORT LIVED CLOUD FEATURES. WILL KEEP HIGHEST POPS GOING OVER THEN NRN COUNTIES...WHERE INSTAB IS GREATEST AND LOWER POPS ELSEWHERE. ALL THESE AREAS WILL HAVE POPS UNTIL SUNSET THIS EVENING. MODELS DEPICT A WK SHRT WV IN SW FLOW FRM OK TO TX THRU THE PERIOD. I CAN SEE THIS SHRT WV IN THE 500MB ANALYSIS AND WV IMAGERY...BUT THERE WAS NO MID LVL CLDINESS ASSOC WITH THIS SHRT WV ON EITHER IR OR VIS SAT IMAGERY. BELIEVE THIS SHRT WV WILL NOT CAUSE PCPN TONIGHT BUT COULD AID IN ISOLD TO WIDLY SCT TSTMS OVER THE CWFA ON WED. BEYOND WED HOWEVER...I AM NOT CONFIDENT WITH MODELS HANDLING OF WK UPPER FEATURES. EVEN THOUGH HUMID AND UNSTABLE AIR MASS WILL REMAIN IN PLACE...WILL LEAVE OUT MENTION OF PCPN FOR WED NGT AND THURS. MRF BRINGS TWO FEATURES TOGETHER FOR THIS WEEKEND. FIRST IN THE FORM OF A WK COLD FNT THAT WILL DRAPE ACROSS THE CNTRL PLNS BY SUN. SECONDLY...A 500MB LOW THAT WAS OVER THE GULF OF MEXICO WILL PARTLY MOVE NWD INTO THE SRN PLNS. THIS LOW WILL DEEPEN A LAYER OF TROPICAL MSTR INTO THE REGION...THIS MSTR WILL CONVERGE INTO THE COLD FNT. THIS WILL RESULT IN TSTMS OVER THE OZARK REGION SAT AND SUN. WENT WITH FWC GUID TEMPS FOR LOWS TNGT AND WED NGT AND HIGHS ON WED. RAISED FWC HIGHS ON THURS. HAD TO UP POPS FOR THIS EVE. CCF SGF BB 067/088 067/088 067 122211 JLN BB 069/089 069/089 068 122211 UNO BB 067/087 067/087 068 122211 VIH BB 067/088 067/088 067 123211 D.STEINMETZ
In the hours before
Local storm report, Jun 8, 5:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MISSOURI
558 PM CDT TUE JUN 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1251 PM WASHINGTON MO 1 INCH HAIL
06/08/99 FRANKLIN 1 INCH HAIL REPORTED BY
SEVERE WEATHER SPOTTER
0140 PM 2 W LIVELY GROVE IL .75 INCH HAIL
06/08/99 WASHINGTON
0250 PM MAPLEWOOD MO WIND DAMAGE
06/08/99 ST LOUIS FEW LARGE TREES DOWNED BY
HIGH WINDS AND BLOCKING
ROAD
0300 PM ST LOUIS MO WIND DAMAGE
06/08/99 ST LOUIS CITY WALL OF A BUILDING
COLLAPSED DUE TO HIGH
WINDS. POWER LINES ALSO
DOWNED
0303 PM CAHOKIA IL WIND DAMAGE
06/08/99 ST CLAIR HIGH WINDS DAMAGED THE
ROOF ON A BUILDING AND
DOWNED LARGE TREES
0340 PM DITTMER MO WIND DAMAGE
06/08/99 JEFFERSON POWER LINES DOWNED BY HIGH
WINDS
0340 PM WIND DAMAGE
06/08/99 MARION HIGH WINDS UPROOTED 4
LARGE TREES AND DOWNED 2
POWER POLES
...IN ADDITION...WIND DAMAGE WAS REPORTED IN SOUTHERN SECTIONS OF ST
LOUIS CITY...BUT TIME AND LOCATION ARE UNKNOWN...
PRZYBYLINKSI/TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:02 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 33 min |
| Jun 7, 9:36 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 49 min |
| Jun 8, 12:48 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles | 32 min |
| Jun 8, 1:18 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 32 min |
| Jun 8, 1:28 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 32 min |
| Jun 8, 2:09 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Pike | 36 min |
| Jun 8, 2:35 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 35 min |
| Jun 8, 2:39 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 31 min |
| Jun 8, 3:19 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.